MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMIDFACE SCREWDRIVER BLD HEX COUPLING/SELF-RETAIN/76MM; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMIDFACE SCREWDRIVER BLD HEX COUPLING/SELF-RETAIN/76MM; SCREWDRIVERS
Model Number 03.503.202
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Device is an instrument and is not implanted/explanted.Reporter email address is unknown.Part: 03.503.202; synthes lot: u142727; supplier lot: u142727; release to warehouse date: november 10, 2011; manufacturing site: synthes (b)(4); supplier: (b)(4); no nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Investigation flow: device interaction/functional visual inspection: visual inspection of the returned device performed at customer quality (cq) identified cumulative wear.The distal cruciform blade tips and the distal self-retaining boss feature showed rounded edges and wear.It was also observed that the white epoxy color code ring has discolored/yellowed.Functional test: a functional test to replicate the reported complaint condition was not able to be performed at cq because the screw involved in the event was not returned.The reported complaint condition was not able to be replicated at cq.Although the reported complaint condition was not able to be replicated at cq, the cumulative wear on the distal self-retaining features of the returned device would contribute to the reported complaint condition.Therefore, the received condition of the device is consistent with the reported condition and this complaint is confirmed.Document/specification review: the returned device was manufactured in november 2011 and is over 6 years old.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Tabulated product design drawing for the family of matrixmidface self-retaining cruciform blades with hex coupling was reviewed during this investigation.The matrixmidface screwdriver blade is a reusable instrument noted in three systems: matrixorthognathic, orthodontic bone anchor, and matrixcombo plating.In each system the driver is available for screw insertion.The matrixorthognathic system contains three screwdriver blades with identical drive tips and varying lengths: 52 mm, 76 mm, and 96 mm; the drivers are self-retaining.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned part was determined to be suitable for the intended use when employed.No product design issues or discrepancies were observed.Dimensional inspection: an accurate relevant dimensional inspection of the cruciform blades could not be performed at cq because of the post manufacturing wear.The shaft diameter just proximal to the distal cruciform blade tip measured ø2.65 mm at cq (calipers ca592) which is within specification of ø2.6 mm +0.1/-0 mm per tabulated product design drawing.A dimensional inspection relevant to the discolored white epoxy ring was not attempted due to the nature of the issue.Conclusion: a definitive root cause for the reported complaint condition and the epoxy color ring discoloring could not be determined based on the provided information.The most likely cause is cumulative wear from over 6 years of use.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during treatment of a zygomatic bone fracture on (b)(6) 2018, the matrixmidface screwdriver blade did not hold the matrixmidface screw properly.Patient was being implanted with one (1) matrixmidface zygoma plate and unknown quantity of 1.55 mm diameter mitrixmidface screws.Another screwdriver blade was available in the operating room to complete the procedure successfully.There was no surgical delay noted.Patient is reported in stable condition.Concomitant device: 1.55 mm matrixmidface screw (part: unknown, lot: unknown, quantity: 1) this report is for a matrixmidface screwdriver bld hex coupling/self-retain/76 mm.This is report 1 of 1 for (b)(4).

Brand Name
MATRIXMIDFACE SCREWDRIVER BLD HEX COUPLING/SELF-RETAIN/76MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7828306
Report Number2939274-2018-53530
Device Sequence Number2336854
Product Code HXX
UDI-Device Identifier10887587012513
UDI-Public(01)10887587012513
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.503.202
Device Catalogue Number03.503.202
Device Lot NumberU142727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1